Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On fundamental sequences of translates


Author: R. A. Zalik
Journal: Proc. Amer. Math. Soc. 79 (1980), 255-259
MSC: Primary 42A65; Secondary 41A30
DOI: https://doi.org/10.1090/S0002-9939-1980-0565350-4
MathSciNet review: 565350
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We find Müntz-type theorems for sequences of the form $ \{ f(t + {c_n})\} $ or $ \{ \exp ( - {c_n}t)f(t)\} $ on $ [0,\infty )$.


References [Enhancements On Off] (What's this?)

  • [1] N. Wiener, The Fourier integral and certain of its applications, Cambridge Univ. Press, Cambridge, 1933; reprint, Dover, New York, 1958. MR 0100201 (20:6634)
  • [2] R. A. Zalik, On approximation by shifts and a theorem of Wiener, Trans. Amer. Math. Soc. 243 (1978), 299-308. MR 0493077 (58:12114)
  • [3] M. M. Crum, On the theorems of Müntz and Szász, J. London Math. Soc. 31 (1956), 433-437; Corrigendum and Addendum, ibid. 32 (1957), 512. MR 0080195 (18:207d)
  • [4] R. E. A. C. Paley and N. Wiener, Fourier transforms in the complex domain, Amer. Math. Soc. Colloq. Publ., vol. 19, Amer. Math. Soc., Providence, R. I., 1934; 3rd printing, 1978. MR 1451142 (98a:01023)
  • [5] R. P. Boas, Jr., Entire functions, Academic Press, New York, 1954. MR 0068627 (16:914f)
  • [6] W. A. J. Luxemburg and J. Korevaar, Entire functions and Müntz-Szász type approximation, Trans. Amer. Math. Soc. 157 (1971), 23-37. MR 0281929 (43:7643)
  • [7] Y. Katznelson, An introduction to harmonic analysis, 2nd ed., Dover, New York, 1976. MR 0422992 (54:10976)
  • [8] M. Cotlar and R. Cignoli, An introduction to functional analysis, American Elsevier, New York, 1974. MR 0405049 (53:8845)
  • [9] W. Rudin, Real and complex analysis, 2nd ed., McGraw-Hill, New York, 1974. MR 0344043 (49:8783)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 42A65, 41A30

Retrieve articles in all journals with MSC: 42A65, 41A30


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1980-0565350-4
Keywords: Approximation by sequences of translates, entire functions of exponential type, holomorphic Fourier transform, Fourier-Stieltjes transform, inversion, Parseval's formula, Paley-Wiener, Hahn-Banach, Riesz representation theorem
Article copyright: © Copyright 1980 American Mathematical Society

American Mathematical Society